MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two echelon microcatheters were found with damaged tips.The patient was undergoing coil embolization for treatment of an aneurysm.The accessed vessel was the femoral artery with a diameter of 3.78 mm.It was reported that coil embolization, after the echelon microcatheter was shaped, it was pushed to go upper under the guidance of the nerve guidewire and attempted to be placed into the aneurysm cavity.During the placement process, it was found that the tip of the microcatheter was obviously abnormally deformed and could not maintain its original shape.The microcatheter was then withdrawn and it was found that the tip of the microcatheter was damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).  the catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information was received that the patient was being treated for a narrow-necked aneurysm in the right cavernous sinus segment, 4.5mm x 3.8mm.Vessel tortuosity was normal.The cause of the catheter damage was not determined.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the echelon-10 catheters were returned for analysis within a shipping box, a plastic bio-pouch, and individual sealed pouches.The lot numbers of the returned echelon-10 catheters were not distinguishable.Damage location details: no damages were found with the echelon-10 catheter hub.No bends or kinks were found with the catheter body.The coating at the catheter¿s proximal marker was found damaged (bubbled).No damages were found with the catheter distal tip.The catheter distal tip was noted to be straight.No evidence of shaping was found with the catheter distal tip.Testing/analysis: none conclusion: based on the device analysis and reported information, the customer¿s ¿catheter kink/damage¿ report was confirmed as one of the returned echelon-10 catheter distal tip was found damaged (torn/broken) at the proximal edge of the catheter¿s distal marker catheter "b".The tip damage could have occurred due to excessive force or improper technique while navigating the catheter through the vessel, due to improper shaping techniques or excessive force during the shaping process.For catheter "a," no evidence of shaping was found, suggesting it might not have been shaped correctly or the incorrect device was returned.Regarding the damaged (bubbled) coating at the catheter¿s proximal marker on both catheters, it is possible the damage occurred during manufacturing or during the use of the product.However, the cause of the damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the tip was attempted to be shaped with steam.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20239916
Report Number2029214-2024-01595
Device Sequence Number12773244
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public00847536006256
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB631572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date11/12/2024
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale